Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 20, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 22, 2007, 4:24 PM PDT for Klickitat County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2007, 4:24 PM PDT (23:24 UTC)
- Expired
- Jun 22, 2007, 10:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Klickitat County, WA
The radar
The Pendleton radar (KPDT), 147 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.4 hours before the alert went out and 381 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 222324 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 424 PM PDT FRI JUN 22 2007 ...STRONG WINDS IN THE COLUMBIA RIVER GORGE THROUGH THIS EVENING... .INCREASING PRESSURE GRADIENTS ACROSS THE COLUMBIA RIVER GORGE HAVE CAUSED WINDS TO STRENGTHEN THIS AFTERNOON. THESE WEST WINDS WILL PERSIST THROUGH THE REST OF THE AFTERNOON INTO THE EVENING. ORZ041-WAZ024-230500- /O.NEW.KPDT.WI.Y.0020.070622T2324Z-070623T0500Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON 424 PM PDT FRI JUN 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN THE COLUMBIA RIVER GORGE THROUGH 10 PM THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 230438 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 938 PM PDT FRI JUN 22 2007 ORZ041-WAZ024-230545- /O.EXP.KPDT.WI.Y.0020.000000T0000Z-070623T0500Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON 938 PM PDT FRI JUN 22 2007 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. THE PRESSURE GRADIENT ACROSS THE COLUMBIA RIVER GORGE HAS WEAKENED LATE THIS EVENING. AS A RESULT...THE WEST WINDS IN THE GORGE HAVE DECREASED TO 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS. THESE WINDS WILL CONTINUE TO DECREASE TO 5 TO 15 MPH AFTER MIDNIGHT. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 22, 2:30 PM PDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 22, 2:30 PM PDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 230 PM PDT FRI JUN 22 2007 .SHORT TERM...TONIGHT THROUGH MONDAY...AN UPPER TROUGH OFF THE COAST WITH AN UPPER RIDGE INLAND OVER THE ROCKY MOUNTAINS IS KEEPING A SOUTHWEST FLOW OVER THE FORECAST AREA THIS AFTERNOON. AS SUCH THERE REMAINS SOME WEAK INSTABILITY OVER THE CWA THIS AFTERNOON. HOWEVER MOISTURE IS TOO LIMITED AND WILL OPT TO NOT KEEP A MENTION OF T-STORMS IN THE FORECAST THIS EVENING. SURFACE PRESSURE GRADIENTS ARE EXPECTED TO INCREASE THIS EVENING AND PEAK AT ABOUT 11 PM BEFORE WEAKENING. THIS WILL CAUSE THE SURFACE WINDS TO INCREASE TO BREEZY OR WINDY IN THE USUAL WINDY SPOTS SUCH AS THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS...AS WELL AS THE ADJACENT VALLEYS ALONG THE CASCADE EAST SLOPES/THE EASTERN COLUMBIA RIVER GORGE. THOUGH THE WINDS WILL INCREASE POSSIBLY TO NEAR ADVISORY LEVELS THIS EVENING THEY ARE NOT EXPECTED REACH OR EXCEED ADVISORY CRITERIA. WILL WATCH CLOSELY HOWEVER FOR A POSSIBLE NEED OF A WIND ADVISORY THIS EVENING. ON SATURDAY AND SUNDAY TEMPERATURES WILL BE NOTICEABLY COOLER DUE TO COOLER MARINE AIR MOVING IN FROM OFF THE PACIFIC. THIS WILL HELP TO DIMINISH THE THUNDERSTORM THREAT. HOWEVER...THERE WILL STILL BE ENOUGH INSTABILITY AND LOW TO MID LEVEL MOISTURE TO KEEP A GENERAL THREAT...MAINLY OVER THE EXTREME PORTIONS OF THE CWA (FROM THE BLUE MOUNTAINS EASTWARD). PRESSURE GRADIENTS WILL ALSO INCREASE EACH AFTERNOON TO CAUSE BREEZY TO WINDY CONDITIONS AGAIN SATURDAY AND SUNDAY AFTERNOONS IN THE USUAL HIGHER WIND LOCATIONS. HIGH PRESSURE ALOFT WILL BEGIN TO REBUILD AGAIN BY MONDAY AND CAUSE A WARMING TREND WITH DRY AND MORE STABLE CONDITIONS. 88 .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE PACIFIC NORTHWEST MONDAY NIGHT. THE UPPER LEVEL RIDGE WILL THEN MOVE TO MONTANA/WYOMING ON TUESDAY AND THEN INTO THE NORTHERN GREAT PLAINS ON WEDNESDAY. MEANWHILE... THE FORECAST AREA WILL REMAIN BETWEEN THE AFOREMENTIONED UPPER LEVEL RIDGE OF HIGH PRESSURE AND AN UPPER LEVEL TROUGH OF LOW PRESSURE IN THE GULF OF ALASKA THROUGH WEDNESDAY NIGHT. MODELS SUGGEST THAT AN UPPER LEVEL SHORT WAVE WILL ROTATE THROUGH THE BASE OF TH UPPER LEVEL TROUGH IN THE GULF OF ALASKA ON WEDNESDAY/WEDNESDAY NIGHT AND THEN MOVE INLAND THROUGH THE PACIFIC NORTHWEST ON THURSDAY AND FRIDAY FOR A SLIGHT CHANCE OF PRECIPITATION. POLAN && .AVIATION...VFR CONDITIONS WILL PERSIST FOR THE NEXT 24 HOURS ACROSS ALL TAF SITES AND ALONG ALL TWEB ROUTES. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 53 76 51 69 / 0 10 10 10 ALW 55 76 54 72 / 10 10 10 10 PSC 53 78 52 76 / 0 10 10 10 YKM 49 74 47 73 / 0 10 10 10 HRI 52 78 51 74 / 0 10 10 10 ELN 52 69 48 68 / 0 10 10 10 RDM 40 71 39 68 / 10 10 10 10 LGD 52 75 47 67 / 20 10 10 20 GCD 46 74 45 68 / 20 10 10 10 DLS 55 71 53 70 / 0 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/99/99
Hazardous weather outlook, Jun 22, 8:55 AM PDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
855 AM PDT FRI JUN 22 2007
UPDATED TO REVISE THE WORDING IN DAY ONE AND DAYS TWO THROUGH SEVEN
DISCUSSIONS
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-231215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
855 AM PDT FRI JUN 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING
NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
A WEAK DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. THIS MAY
CAUSE SCATTERED THUNDERSTORMS TO DEVELOP DURING THE LATE AFTERNOON
AND EVENING. THE REMAINDER OF THE AREA WILL CONTINUE TO HAVE FAIR
WEATHER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS SATURDAY
NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE PACIFIC
NORTHWEST THIS WEEKEND BRINGING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS SATURDAY AND SUNDAY IN THE MOUNTAINS OF NORTHEAST
OREGON AND SOUTHEAST WASHINGTON INCLUDING THE OCHOCO-JOHN DAY
HIGHLANDS. THE UPPER LOW WILL BRING COOLER TEMPERATURES TO THE
REGION OVER THE WEEKEND ALONG WITH BREEZY CONDITIONS IN THE EASTERN
COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR ISOLATED THUNDERSTORMS THIS
AFTERNOON/EVENING AND SATURDAY AFTERNOON/EVENING IN THE MOUNTAINS OF
NORTHEAST OREGON AND IN THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Wind Advisories in Oregon, 2007Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.